Alert archive / Indiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 147, NWS Wilmington, OH

August 11, 2002Dearborn County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 11, 2002, 4:02 PM EDT for Dearborn County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2002, 4:02 PM EDT (20:02 UTC)
Expired
Aug 11, 2002, 4:30 PM EDT
In force
28 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Dearborn County, IN

The radar

The Cincinnati radar (KILN), 104 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2002-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2002-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1954 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WUUS51 KILN 112002
SVRILN
INC029-112030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
301 PM EST SUN AUG 11 2002

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEARBORN COUNTY IN INDIANA...

* UNTIL 330 PM EST...

* AT 301 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF ST. LEON...OR ABOUT 8
  MILES WEST OF BRIGHT...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...  
  BRIGHT...
  HARRISON...
  LAWRENCEVILLE...
  ST. LEON...
  
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

$$

RYAN/HICKMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:00 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 11, 3:00 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
300 PM EDT SUN AUG 11 2002

CONVECTION BEGAN DEVELOPING LAST COUPLE OF HOURS MAINLY SOUTHERN AND
WESTERN PARTS OF FA. THIS CONVECTION EXPECTED TO CONITNUE PAST
SUNSET WITH SOME UPPER LEVEL SUPPORT FROM VORT MAX. HOWEVER...SHOULD
SEE SOME DECREASE IN ACTIVITY LATER TONIGHT.

MODELS CONTINUE TO BE SIMILAR THIS RUN WITH FRONT DAY 3 TO 4 SLOWING
JUST A BIT. EXPECT CONVECTION TO DEVELOP AGAIN MONDAY AFTERNOON AND
TUESDAY AFTERNOON IN SOUTHWEST FLOW. BEST CHANCES OF PRECIPITATION
AHEAD OF AND WITH FRONT TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

MORE CLOUDINESS NEXT COUPLE OF DAYS THAN WE HAVE SEEN OF LATE SO
HIGHS SHOULD BE A FEW DEGREES LOWER. MAV AND FWC GUIDANCE IS SIMILAR
AND USED A BLEND OF TWO.

.ILN...NONE.

PARKER

Nearby

Severe Thunderstorm Warnings in Indiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.